I cannot use as prescribed without major mouth problems. Is there any type of mouth rinse that might help calm down my mouth.
You may have thrush from the cortisone in the inhaler. If your tongue has a white coating and is sore, you may have thrush. Your Dr can give you Nystatin swish and swallow to heal this. After the infection is healed (it is a fungal infection) be sure to always rinse the mouth and spit out the water after using the inhaler to prevent thrush from coming back.
The problem is because cortisone inhalers abet yeast infections. Rinsing your mouth with warm water after use and eating active culture yogurt can help. If you have white patches in your mouth your Dr can prescribe nystatin swish and swallow and if its very sore he can order viscous xylocaine.
I'm also now on Symbicort but in a turbuhaler.. I too get raw mouth plus ulcers and was told to swirl with Diet Coke, as water often doesn't clean the mouth well form the steroids... I did try milk and it was helpful but made too much phlegm for me.. So I'm only on day two of the Diet Coke swirls, and as strange as it sounds, it is helping a lot.. Perhaps try the Diet Coke and you can swirl and spit as I do.. Hope this might be helpful???
- Symbicort Information for Consumers
- Symbicort Information for Healthcare Professionals (includes dosage details)
- Side Effects of Symbicort (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Aug 2017 • 3 answers
Updated 16 Mar 2011 • 1 answer
Updated 5 Nov 2013 • 3 answers
Updated 14 Jul 2013 • 2 answers
Updated 1 Dec 2013 • 2 answers